zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Periodic and subharmonic solutions for superquadratic discrete Hamiltonian systems. (English) Zbl 1053.39011
Some results are obtained for the existence and subharmonic solutions to discrete Hamiltonian systems $$\aligned\Delta x_1(n) &= -H_{x_2}(n, x_1(n+1), x_2(n)),\\ \Delta x_2(u) &= H_{x_1}(n, x_1(n+1), x_2(n))\endaligned\tag1$$ by using critical point theory, where $x_1,x_2\in \bbfR^d$, $H\in C^1(\bbfR\times \bbfR^d\times \bbfR^d,\bbfR)$, $\Delta x_i(n)= x_i(n+ 1)- x_i(n)$, $i= 1,2$. Denote $z= (x^T_1, x^T_2)^T$, $H(t, z)= H(t, x_1,x_2)$ and assume the following conditions $(\text{H}_1)$ $H(t, z)\in C^1(\bbfR\times \bbfR^{2d},\bbfR)$ and there exists a positive integer $m$ such that $\forall(x,z)\in \bbfR\times \bbfR^{2d}$, $H(t+ m,z)= H(t,z)$, $(\text{H}_2)$ For any $(t, z)\in \bbfR\times\bbfR^{2d}$, $H(t,z)\ge 0$ and $H(t,z)= o(\vert z\vert^{2d})$ (as $z\to 0$); $(\text{H}_3)$ There exist some constants $R> 0$, $\beta> 2$ such that for any $\vert z\vert\ge R$, $(z,H^1_z(t,z))\ge\beta H(t,z)> 0$; $(\text{H}_4)$ $H(t,z)$ is even for the second variable $z$, namely, $H(t,-z) =H(t, z)$, $\forall (t, z)\in\bbfR\times\bbfR^{2d}$. By assumptions $(\text{H}_1)$ and $(\text{H}_3)$ the authors see that $H(t,z)\ge a_1\vert z\vert^\beta- a_2$, $\forall(t,z)\in \bbfR\times \bbfR^{2d}$. So assumptions $(\text{H}_1)$--$(\text{H}_3)$ imply that $H(t, z)$ grows superquadratically both at zero and at infinity. The main results of this paper are the following two theorems: Theorem 1: Under assumption $(\text{H}_1)$--$(\text{H}_4)$ for any given positive integer $p$, there exist at least $d(pm -1)$ geometrically distance nontrivial periodic solutions of the system (1) with period $pm$. Without assumption $(\text{H}_4)$, they have Theorem (2): Under assumptions $(\text{H}_1)$--$(\text{H}_3)$, for any given positive integer $p$, there exist at least two nontrivial periodic solutions of (1) with period $pm$.

MSC:
39A11Stability of difference equations (MSC2000)
58E50Applications of variational methods in infinite-dimensional spaces
WorldCat.org
Full Text: DOI
References:
[1] Ahlbrandt, C. D.: Equivalence of discrete Euler equations and discrete Hamiltonian systems. J. math. Anal. appl. 180, 498-517 (1993) · Zbl 0802.39005
[2] Bohner, M.: Linear Hamiltonian difference systemsdisconjugacy and Jacobi-type conditions. J. math. Anal. appl. 199, 804-826 (1996) · Zbl 0855.39018
[3] Chang, K. C.: Critical point theory and its applications. (1980)
[4] Chang, K. C.: Infinite dimensional Morse theory and multiple solution problems. (1993) · Zbl 0779.58005
[5] Chen, S.: Disconjugacy, disfocality, and oscillation of second order difference equations. J. differential equations 107, 383-394 (1994) · Zbl 0791.39001
[6] Elaydi, S. N.; Zhang, S.: Stability and periodity of difference equations with finite delay. Funkcialaj ekvac. 37, 401-413 (1994) · Zbl 0819.39006
[7] Erbe, L. H.; Yan, P.: Disconjugacy for linear Hamiltonian difference systems. J. math. Anal. appl. 167, 355-367 (1992) · Zbl 0762.39003
[8] Guo, Z.; Yu, J.: The existence of periodic and subharmonic solutions for second-order superlinear difference equations. Sci. China, ser. A 46, 506-515 (2003) · Zbl 1215.39001
[9] Hartman, P.: Difference equationsdisconjugacy, principal solutions, Green’s functions, complete monotonicity. Trans. amer. Math. soc. 246, 1-30 (1978) · Zbl 0409.39001
[10] Long, Y. M.: The index theory of Hamiltonian system and its applications. (1993)
[11] Mawhin, J.; Willem, M.: Critical point theory and Hamiltonian systems. (1989) · Zbl 0676.58017
[12] Rabinowitz, P. H.: Periodic solutions of Hamiltonian systems. Comm. pure appl. Math. 31, 157-184 (1978) · Zbl 0358.70014
[13] Rabinowitz, P. H.: On subharmonics solutions of Hamiltonian systems. Comm. pure appl. Math. 33, 609-633 (1980) · Zbl 0425.34024
[14] P.H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS. Vol. 65, Amemrican Mathematical Society, Providence, RI, 1986. · Zbl 0609.58002